Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    HP comments from my experience
    avatar
    MariaElena12 posted:
    I am new to this site, but noticed the comments made on getting a cough from a certain HP medicine. I am also newly diagnosed with HP and started taking medication.Initially my doctor said I would get a tickle at the back of my throat but what I really got was a full blown cough. So bad people were coming into my office to check on me. At times I felt like I couldn't catch my breath. I mentioned this to my doctor and he switched medications because my lungs couldn't handle it. Some people are fine with it. I am so much better now. However seems this particular medicine affects various people the same way. That is why I get puzzled thinking why it gets perscribed in the first place.

    Also, I am also very much affected by the "White Coat Phobia" Especially when I go to the dentist. It is so close to normal, or 120 when I read it at home but when I go to the dentist it goes thru the roof that you would think I'd be going into cardiac arrest. Trying to get over it.
    Was this Helpful?
    3 of 3 found this helpful
    Reply
     
    avatar
    Haylen_WebMD_Staff responded:
    Hi MariaElena12!

    Welcome to the community. Side effects are troubling! I'm glad you were able to find a new medication that worked for you. It is puzzling why medication can work fine for one person and be a disaster for another.

    When you feel "White Coat" blood pressure spiking, what are you doing to control? A big deep breath seems to work for me most times.

    Haylen
     
    avatar
    billh99 responded:
    Because most people do not have a problem with ACEinhibitors and in general they are very inexpensive.

    Here is a comment from TheHeart, a sister forum of WebMD that is frequented by doctors. This is part of a discussion about using generics vs newer brand name drugs.

    Initial therapy becomes long term maintinace for many...
    Although I recognize that collateral costs caused by generic ACE inhibitors may be substantial for patient's who experience cough; I disagree with Dr ... that such experiences should push us to regular initial use of brand name ARBs. The reported incidence of cough with Lisinopril is 4-9% (LexiComp Online 2011), if we start 100% of patients on a brand name ARB there are 91-96% of patients who have been done a disservice.


    This report from Consumers Report discusses several of the different class of hypertensive drugs.

    http://www.consumerreports.org/health/best-buy-drugs/high-blood-pressure.htm

    FWIW I started on 20 mg lisinipril (and ACEinhibitor) and HCTZ. When that helped, but not enough it was upped to 40 mg of lisinipril.

    Over 2 years by losing 35 lbs and increasing exercise I have reduced to 10 mg lisnipril and no HCtz.

    Also I have learned, that for me, anxiety and stress are a big factor in my BP. And when I have a high reading after being well controlled, I start looking to see what is causing me anxiety.




    Helpful Tips

    Walk a Little
    Just taking a short walk can help your blood pressure. More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center